Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Pain in left side of abdomen. Sonography shows vascular calcification in both kidneys. Next step ?

SIR MY FATHER AGED 70 YRS ,HYPERTENSIVE WITH STUNT 5 YRS BACK,,,TAKING TELMA 40 MG,METXL 50 AND ASPRIN . ALL OF A SUDDEN HE WAS WITH LIGHT PAIN IN LEFT SIDE OF ABDOMEN AND DOCTOR(PHYSICIAN ) ADVISE TOTOAL ABDOMEN U/SONOGRAPHY...THE IMPRESSIONS ARE ............ VASCULAR CALCIFICATION IN BOTH KIDNEYS.,, SERUM CREATIN (1.0)...SIR PLEASE ADVICE US WILL THIS CALCIFICATION IS A VERY SPEEDY PROCRESS AND WILL HIS KIDNES AND HEART GET DAMAGED SOON OR WILL IT TAKE TIME AT LEAST 5 YRS ....WAHT SHOULD BE OUR NEXT STEP,,,,PL ADVICE US WE DONT WANT TO LOOSE HIM.
Asked On : Wed, 22 Aug 2012
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Andey,
Thanks for writing in.
Vascular calcification of the kidneys could be due to old age, chronic kidney disease and diabetes. I would like to know the size of the kidneys in the ultrasound report. Also, I would like to know the electrolyte level renal function test report and the complete blood count. This will help us know whether he has chronic kidney disease.
Also, I would like to know if he is diabetic.
If this is only because of old age, then it will not progress rapidly. However, regular monitoring of renal function is required. Your next step should be to consult a nephrologist. He would be the best person to guide you.
Hope that helps
Regards
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor